You are most likely experiencing what is known as transient orthostatic hypotension. This term refers to a drop in blood pressure that occurs with the position change of either lying/sitting to standing. When this change is made, the blood circulating in the body suddenly moves downward and pools in the legs, as a result of gravity. Usually the body can compensate for this change by increasing the heart rate, allowing an adequate amount of blood to reach the brain. If the body cannot react quickly enough, or the usual increase in heart rate is blocked by an external force (such as a medication), then a person may experience lightheadedness or faint.
When I hear this story in the outpatient setting, I always think of medication side effect as a potential cause. However, since you are not on any prescription medications, this is not the cause. If you have a low baseline blood pressure, then you may be more susceptible to these changes than most other people. People that are not eating or drinking very much due to a concurrent illness
may also experience this problem. Regardless of the cause, you can try moving from a lying to sitting to standing position more slowly, taking at least 30 seconds to sit and slowly standing up while holding on to something for support. You should talk to your primary care doctor
about your symptoms, so that further work-up can be conducted and you can discuss different strategies of dealing with your symptoms.